Post-op Rhinoplasty - My Allergies Are Making my Swelling Worse
- Asked by SanDiego92130 in San Diego, CA
- 3 years ago
I had rhinoplasty 5.5 weeks ago. My seasonal allergies are really bad right now. Could the allergies ruin my nose? The allergies are making my swelling worse and actually increasing my swelling! When I went to my one month appt, my ps said that my nose was more swollen then before! Should I be concerned? Will my nose lose its shape? Should I be taping at night??
Allergies Immediately after Rhinoplasty
Allergies within 6 weeks of your rhinoplasty should not compromise your final result. Your surgeon may choose to treat the swelling secondary to your allergies or refer you to the allergist who has previously treated you for this problem. Taping yor nose will not help.
Nasal allergies may be successfully managed after Rhinoplasty Surgery.
If you're experiencing significant nasal allergic symptoms, along with worse nasal swelling, you may want to discuss this with your Rhinoplasty Surgeon, or a reputable ENT specialist.
You may get prompt relief by an intra-turbinate injection of triamcinolone (Kenalog). This may help with your breathing, and nasal swelling. Antihistamines and prescription nasal sprays may help as well.
I hope this is helpful for you.
Web reference: http://nosejobphotos.com/
Swelling from allergies should be only temporary
It would be easier to address this question after an examination, but if you are having increased swelling secondary to your allergies, I would expect this to be a temporary situation. I don't think this will have an adverse effect on the final result and I also doubt that taping would have any positive benefit. I suggest you ask your surgeon if antihistamines or a steroid nasal spray would be helpful.
Recent Rhinoplasty Reviews
Allergies After Rhinoplasty Adding to Swelling
Hi San Diego,
Best to address your post-rhinoplasty concerns with your surgeon. You may consider allergy medications such as Claritin or Allegra, nasal sprays (Flonase, Nasonex, etc.), and lastly speak with your surgeon regarding a DepoMedrol (steroid) injection. I do not believe that taping will be beneficial for allergic swelling. As long as your surgeon left an excellent bony and cartilaginous support for your nose, your results should not be in jeopardy due to your allergies. Good luck and be well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.